Alert archive / Georgia / Freeze Warnings in 2016

Freeze Warning 2, NWS Jacksonville, FL

January 5, 20166 counties in Georgia

NWS Jacksonville, FL issued this freeze warning at Jan 5, 2016, 1:28 PM EST for 6 counties in Georgia. It took effect at Jan 6, 2016, 2:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 5, 2016, 1:28 PM EST (18:28 UTC)
In effect from
Jan 6, 2016, 2:00 AM EST
Expired
Jan 6, 2016, 8:00 AM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA, Wayne County, GA

The radar

The Moody AFB radar (KVAX), 91 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

369 
WWUS72 KJAX 051828
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
128 PM EST TUE JAN 5 2016

GAZ132>136-149-061300-
/O.NEW.KJAX.FZ.W.0002.160106T0700Z-160106T1300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-
INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...
JESUP...PEARSON...WILLACOOCHEE
128 PM EST TUE JAN 5 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST WEDNESDAY. 

* TEMPERATURE...LOWS NEAR 30 DEGREES WITH SUB-FREEZING
  TEMPERATURES OF 2 TO 4 HOURS POSSIBLE. WINDS OF 5 TO 10 MPH WILL
  MAKE IT FEEL LIKE THE LOWER TO MIDDLE 20S OVERNIGHT.

* IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER
  VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE
  COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN
TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$
2 follow-up statements
011 
WWUS72 KJAX 061150
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 AM EST WED JAN 6 2016

GAZ132>136-149-061300-
/O.CON.KJAX.FZ.W.0002.000000T0000Z-160106T1300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-
INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...
JESUP...PEARSON...WILLACOOCHEE
650 AM EST WED JAN 6 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURE...LOWS AROUND 30 TO 32 DEGREES.

* IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER 
  VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE 
  COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN
TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ033-124-125-062000-
/O.NEW.KJAX.WI.Y.0001.160106T1150Z-160106T2000Z/
ST. JOHNS-COASTAL NASSAU-COASTAL DUVAL-
INCLUDING THE CITIES OF...PALM VALLEY...FRUIT COVE...
ST. AUGUSTINE...ST. AUGUSTINE SOUTH...YULEE...FERNANDINA BEACH...
JACKSONVILLE BEACH
650 AM EST WED JAN 6 2016

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. 

* TIMING...THROUGH 3 PM.

* WINDS...NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH AT THE
  COAST. THESE STRONGER WINDS ARE MAINLY CONFINED EAST OF
  INTERSTATE 95 WITH THE GUSTIER WINDS ALONG THE COAST.

* IMPACTS...THESE WINDS MAY CAUSE LOOSE OBJECTS TO BE BLOWN
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME. 

MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES. SMALL BOATS ON OPEN AREA WATERS WILL BE
PRONE TO CAPSIZING.

PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST
WEATHER.

&&

$$
088 
WWUS72 KJAX 061245 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 AM EST WED JAN 6 2016

GAZ132>136-149-061345-
/O.EXP.KJAX.FZ.W.0002.000000T0000Z-160106T1300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-
INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...
JESUP...PEARSON...WILLACOOCHEE
745 AM EST WED JAN 6 2016

...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING...

TEMPERATURES WILL RISE ABOVE FREEZING THIS MORNING.

$$

FLZ033-124-125-062000-
/O.CON.KJAX.WI.Y.0001.000000T0000Z-160106T2000Z/
ST. JOHNS-COASTAL NASSAU-COASTAL DUVAL-
INCLUDING THE CITIES OF...PALM VALLEY...FRUIT COVE...
ST. AUGUSTINE...ST. AUGUSTINE SOUTH...YULEE...FERNANDINA BEACH...
JACKSONVILLE BEACH
745 AM EST WED JAN 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* TIMING...THROUGH 3 PM.

* WINDS...NORTHEAST 25 MPH WITH GUSTS AROUND 40 MPH AT THE COAST.
  THESE STRONGER WINDS ARE MAINLY CONFINED EAST OF INTERSTATE 95
  WITH THE GUSTIER WINDS ALONG THE COAST.

* IMPACTS...THESE WINDS MAY CAUSE LOOSE OBJECTS TO BE BLOWN 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME.

MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES. SMALL BOATS ON OPEN AREA WATERS WILL BE
PRONE TO CAPSIZING.

PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST
WEATHER.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Jan 5, 9:17 AM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Jan 5, 9:17 AM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 AM EST TUE JAN 5 2016

...BREEZY/WINDY AND COLD TODAY WITH INCREASING CHANCES OF COASTAL
SHOWERS TONIGHT...

.UPDATE...
STRONG HIGH PRESSURE WILL BUILD NORTH OF THE REGION OVER THE MID
ATLC STATES AND THIS WILL CONTINUE A STRONG BREEZY/WINDY NORTHEAST
FLOW ACROSS NE FL/SE GA THROUGH TONIGHT. A SLOW INCREASE IN ATLC
MOISTURE WILL BUILD CLOUDS ALONG THE COAST WITH INCREASING CHANCES
FOR COASTAL SHOWERS BY TONIGHT. FURTHER INLAND SKIES WILL REMAIN
MOSTLY CLEAR WITH LOWS IN THE 30S ONCE AGAIN WITH A MARGINAL LIGHT
FREEZE STILL POSSIBLE ACROSS FAR INLD SE GA NORTH AND WEST OF
WAYCROSS...BUT DURATIONS APPEAR TO BE TOO SHORT FOR A FREEZE
WARNING AT THIS TIME. NORTHEAST WINDS TODAY AND TONIGHT ALONG THE
COASTAL AREAS WILL BE IN THE 20-25G35 MPH RANGE WITH 15-20G30MPH
OVER INLAND AREAS. LIKELY WILL REMAIN JUST BELOW WIND ADVISORY
CRITERIA ALONG THE COAST.

&&

.AVIATION...
VFR WITH GUSTY N/NE WINDS UP TO 15G20-25 KNOTS AT TIMES.

&&

.MARINE...
SMALL CRAFT ADVISORIES ON TRACK WITH NE WINDS INCREASING TO 25
KNOTS WITH A FEW GUSTS TO GALE FORCE POSSIBLE. SEAS ALREADY UP TO
6 TO 9 FEET AND BUILDING.

SURF ZONE/RIP CURRENTS: HIGH RISK IN THE SURF ZONE WITH STRONG
ONSHORE FLOW AND BREAKERS BUILDING INTO THE 4-6 FT RANGE. WATER
LEVELS MAY BECOME ELEVATED BUT NOT EXPECTED COASTAL FLOODING
ALTHOUGH MINOR BEACH EROSION WILL BE POSSIBLE DURING THE NORMAL
TIMES OF HIGH TIDE.

&&

.HYDROLOGY...
MODERATE TO MAJOR FLOODING CONTINUES ON THE ATLAMAHA RIVER BASIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  49  32  53  44 /   0  10  10  10
SSI  49  42  54  50 /  10  30  40  30
JAX  52  43  57  51 /  20  30  30  30
SGJ  58  55  64  56 /  30  50  60  40
GNV  56  45  63  49 /  10  20  20  10
OCF  60  49  66  51 /  10  20  30  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH WEDNESDAY EVENING FOR COASTAL
     DUVAL-COASTAL NASSAU-FLAGLER-ST. JOHNS.

GA...HIGH RIP CURRENT RISK THROUGH WEDNESDAY EVENING FOR COASTAL
     CAMDEN-COASTAL GLYNN.

AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR WATERS FROM
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-
     WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO
     60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20
     TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR COASTAL WATERS
     FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
     COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
     OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL OUT 20 NM.

&&

HESS/ENYEDI/GUILLET
Hazardous weather outlook, Jan 5, 8:45 AM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 AM EST TUE JAN 5 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-061000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
845 AM EST TUE JAN 5 2016

...HIGH RISK FOR RIP CURRENTS THROUGH WEDNESDAY...

...SMALL CRAFT ADVISORIES IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

HIGH RISK FOR RIP CURRENTS.

SMALL CRAFT ADVISORIES IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

HIGH RISK FOR RIP CURRENTS WEDNESDAY.

LOWS NEAR FREEZING INLAND SOUTHEAST GEORGIA WEDNESDAY MORNING.

SMALL CRAFT ADVISORY INNER WATERS THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY OUTER WATERS THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 2:48 AM ESTRip Current StatementJAXCamden, Glynn67 hr

Nearby

Freeze Warnings in Georgia, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.